MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HOUSTON CONSTELLATION VISION SYSTEM, ACCESSORY, INFUSION TUBING SET; UNIT, PHACOFRAGMENTATION

ALCON RESEARCH, LLC - HOUSTON CONSTELLATION VISION SYSTEM, ACCESSORY, INFUSION TUBING SET; UNIT, PHACOFRAGMENTATION
Catalog Number 8065750914
Medical Device Problem Code Infusion or Flow Problem (2964)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/09/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A physician reported that the outer packaging remained intact, and the device passed the test.The tubing could not deliver the water during vitrectomy surgery.The surgery was completed on the same day after replacing the product with another one.There was no patient impact.
 
Additional Manufacturer Narrative
Additional information provided in d.9., h.3., h.6.And h.11.The investigation conducted a non-conformance review of the reported lot number.No deviations that could have contributed to this event were identified, all corresponding production release specifications defined in the device master record were met.Evaluation of the returned product confirms the top and base of the auto infusion valve (aiv) separated indicating a weak weld between the two components which can result in the customer's experience.An aiv process review was performed to include testing, training, and design.The investigation found the aiv tops and bases do not have energy directors.These energy directors primarily help focus and direct ultrasonic energy to the weld location.Adding energy directors to either the aiv top or base can enable the formation of better and stronger welds.In addition, there were steps of training identified related to in-process testing that likely contributed to this event.The root cause of this event was determined to be related to the manufacturing process.The following contributing factors were identified; inadequate in-process testing to detect weak aiv welds, inadequate training for aiv operators to conduct the ¿squeeze/pinch test¿ between the top and base, and design factors.An internal investigation was completed, and action was taken to address each of the contributing factors identified.Actions include procedural enhancements, validation of new molds for the top and base to ensure continued control of critical dimensions and an enhancement to the aiv design to promote a better weld.Complaints are reviewed and monitored for adverse trends on a monthly basis.An adverse trend has been identified related to broken fluid air exchange components.This event is associated with this trend.A non-conformance investigation was conducted and corrective and preventative action implementation is on-going.Quality assurance has reviewed this complaint and will continue to monitor data for evidence of adverse trending and take further action, as appropriate.No further action is warranted at this time.The manufacturer internal reference number is: (b)(4).

Brand Name
CONSTELLATION VISION SYSTEM, ACCESSORY, INFUSION TUBING SET
Common Device Name
UNIT, PHACOFRAGMENTATION
Manufacturer (Section D)
ALCON RESEARCH, LLC - HOUSTON
9965 buffalo speedway
houston TX 77054
Manufacturer (Section G)
ALCON RESEARCH, LLC - HOUSTON
9965 buffalo speedway
houston TX 77054
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key23971357
Report Number1644019-2026-00058
Device Sequence Number15710713
Product Code HQC
UDI-Device Identifier00380657509140
UDI-Public(01)00380657509140(17)260930(11)241030(10)174DTN
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K101285
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/12/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2026
Device Catalogue Number8065750914
Device Lot Number174DTN
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/11/2025
Supplement Date Received by Manufacturer02/20/2026
Initial Report FDA Received Date01/06/2026
Supplement Report FDA Received Date03/12/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/30/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown